helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
Followers 0
grunt85

Starting a new drug. Selegilini

11 posts in this topic

Ok you guys hit me with the pros and cons... I have read what the drug companies and the researchers say, but I want to know from those that have tried it or are still using it.

The doc wants to start me off really slow to insure that we don't have any interactions with my fentynal patch but he thinks the benefits will out way the small risk of any interactions.

I read up on it on drugs.com and didn't see anything about an interaction but the pharmacist would not fill it until he talked with my doc.

Share this post


Link to post
Share on other sites

I take 10 mg of selegiline as an adjunct to sinemet. It works well for me, allowed me to reduce from 6 to 5 pills a day. Selegiline as it metabolizes produces a small amount of amphetamine. I believe that it might be the reason I have more energy and overall well-being. 

Share this post


Link to post
Share on other sites

I take 10 mg of selegiline as an adjunct to sinemet. It works well for me, allowed me to reduce from 6 to 5 pills a day. Selegiline as it metabolizes produces a small amount of amphetamine. I believe that it might be the reason I have more energy and overall well-being.

 

thats what I am taking. 5mg twice a day. So for I have not seen any side effects but I have not seen any improvement, but I've only been at full dose for a week.

Share this post


Link to post
Share on other sites

I've been taking it for a few months now as my only med.  I don't experience any side effects and I do not notice any benefits.  However, I have not gone off it for any length of time to see if there is a difference.  I figure it is just like taking Propecia.  You take it not knowing if it is working but you don't want to stop taking it and go bald all of a sudden.  At only $8/month, I can't find any reason not to take it at this time. 

Share this post


Link to post
Share on other sites

I started on it in June Dr side studies showed it slows the progression of PD  ,the only thing is they have no idea how much . I don't have side effects but took a drug test for work and it showed up as amphetamine which I had to verify but as long as I had a prescription all was good . Dr says it doesn't allieviate any symptoms just supposed to slow down the Bus. Dan

Share this post


Link to post
Share on other sites

My husband was on it when he first started taking medicine for his Parkinson's and stayed on it until Azilect came out. His doctor switched him to Azilect at that time. The only downside, which we didn't realize until he made the switch to Azilect, was nighttime hallucinations. We just thought it was sort of the vivid dreams that can go along with Parkinson's and weren't sure if he really was awake or asleep. On a fairly regular basis, he would see people dressed in black standing around our bed, they would frighten him but it didn't really seem like they were gong to hurt us (I never saw them but would calm him down and we'd go back to sleep). They never came back once he switched to Azilect. We mentioned it to the doctor, after-the-fact, and she felt it was hallucinations and might have stopped the medicine if we'd mentioned it sooner. Again, we thought those people were just part of the PD journey! 

Share this post


Link to post
Share on other sites

Actually, it is funny now! At the time, they came often enough that we didn't think much about them, Maybe that is the funniest part. What were we thinking! 

Share this post


Link to post
Share on other sites

I couldn't handle Selegiline HCL 5mg twice a day. It cause my blood pressure to elevate, and really bad mood swings with the drug. The MDS took me off of it.

Share this post


Link to post
Share on other sites

I've been on selegiline 5mg qd since july 2104 and began to notice severe mood swings and sudden uncontrolled agitation/anger.Had not considered the selegline as when i mentioned this to my neuro he insisted there were no side effects.After being sick and unable to keep meds down for 3 days took the dose this am and notcied within couple hrs the same symptoms-plan to stop this pill

Share this post


Link to post
Share on other sites

. We mentioned it to the doctor, after-the-fact, and she felt it was hallucinations 

"she felt it was hallucinations".....as opposed to what? People dressed in black ACTUALLY standing around your bed??? :-P  (sorry, it just sounded so funny as I read that...)

Share this post


Link to post
Share on other sites

This is very interesting to me as I was recently diagnosed as being in the early stages and went for a second opinion with an MDS yesterday at Columbia Presbyterian in Manhattan. This doctor prescribed Selegiline as he said it would help slow down the progression of the disease. As of right now I am not on any Parkinson meds at all. I only take a beta blocker, propanolol, to help with my tremors, which is really the only symptom I have. I do not know if I should take the Selegiline (which was prescribed as 5 mg 2x a day) and I am planning to ask my original Doctor, who is also an MDS for his opinion of it. I really don't to deal with any side effects you all have described above. Right now I am going to the gym 3 or 4 days a week as my "treatment".

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0